Electron vortices in magnetized plasmas

TitleElectron vortices in magnetized plasmas
Publication TypeJournal Article
Year of Publication2001
AuthorsB.N Kuvshinov, J. Rem, T.J Schep, E. Westerhof
JournalPhysics of Plasmas
Volume8
Number7
Pagination3232-3250
Date PublishedJul
ISBN Number1070-664X
Abstract

This article is devoted to a systematic development of the theory of distributed electron vortices in magnetized plasmas. Such vortices are nonlinear stationary propagating solutions of the model of electron magnetohydrodynamics. Two types of vortices are investigated: two-dimensional dipole and spherical vortices. In both cases dispersion relations are derived and vortex structures are analyzed. The dynamics and stability properties of dipole vortices are investigated numerically. It is found numerically that dipole vortices propagating strictly perpendicular to the magnetic field are always unstable. Obliquely propagating vortices with a single separatrix are found to be stable, while vortices with a double separatrix turn out to be unstable. (C) 2001 American Institute of Physics.

DOI10.1063/1.1375148
PID

0dbb49d7e12768a6abd792fcb428d636

Go back one page.